AnonymousOctober 21, 1998 at 5:20 amPost count: 93172
I’m back. I have missed Jan and Jake and the rest of the regulars. I have Graves diagnosed two years ago and went through RAI and now on that “S” medicine. my last 3 TSH levels were 96, 3.71, and now 0.61 My doc is keeping me on .175 dosage which I think should haave been lowered. I was on .25 till my level went to 96 then he upped it to .175. In one month my level fell from 96 to 0.61 now I feel hyper but he refuses to redraw my level. Well to make things worse eight weeks ago I awoke with severe pain in my left shoulder, neck and down my arm. I thought I pulled a muscle how I don’t know. Anyway the pain traveled to both shoulders and arms and shooting pains in my hand. I saw my doc (HMO) BLAH!!!!!!!!! who put me on steriods and sent me to physical therapy treatments. This made the pain worse. I requested to see a neurosurgeon who did an MRI which showed a bulging disk at level C6 C7 and a bone spur compressing the cord at C5. He sent me for Cortisone epidural shots. After the first shot my left arm improved but the right got worse. This Doctor that gave the shot said that Graves disease caused the bone spur due to calcium deficency. He said my endo should have put me on calium supplements. He refused to give me my second shot and sent me directly for a myleogram and cat scan that showed that bulging disc was now herniated. I went back to the surgeon who was about to schedule surgury but decided to do a nerve study (EMG) first. that was one week ago. I still have not heard from him. My Question to all is has anyone else with Graves had any trouble with cervical disc going bad? This week my eyes have gone blurry. Is this the first step that Graves is attacking my eyes??AnonymousOctober 21, 1998 at 12:30 pmPost count: 93172
Honey, how we have missed you!!!! Jake and I are always talking about you and wondering how you are doing!
Sounds like you are having a rough time of it. It’s been so long since we’ve chatted you must catch me up! Note that our e-mail has changed(for time being anyway) but please e-mail so we can catch up!
Good to see you back! Will digest your latest problems before responding.
Love ya, gal,
JANAnonymousOctober 21, 1998 at 2:26 pmPost count: 93172
Haven’t had any disk problems, but your post reminded me of something that my doctor said. He said that people with Grave’s should be careful about having tests where they inject dye into your body (e.g, myelegram). Something about the dyes containing iodine. You might want to check into this, even though it’s after the fact.AnonymousOctober 21, 1998 at 10:31 pmPost count: 93172
I do not know about Graves’ causing the bone spurs. I was undiagnosed for what my doctor believes might have been as long as 20-21 years. But, my whole life, I have had an EXCESS of calcium in my system (not a deficiency) and that in turn has caused me to have frequent bone spurs.
I am not a doctor, and don’t profess any medical knowledge. Just know that I don’t have a deficiency at all and have lots of bone spurs. Am having surgery on November 5 to remove 4 bone spurs from the underside of my knee cap.
Hang in there – you are in my prayers!
- You must be logged in to reply to this topic.